Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 62, NWS Birmingham, AL

March 4, 2008Walker County, Winston County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 4, 2008, 1:20 AM CST for Walker County, Winston County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 1:20 AM CST (07:20 UTC)
Expired
Mar 4, 2008, 2:00 AM CST
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 95 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 1:20 AM CSTTSTM WND DMGOakman, ALTREES REPORTED DOWN IN OAKMAN. REPORTED BY MEDIA AND EMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 040720
TORBMX
ALC127-133-040800-
/O.NEW.KBMX.TO.W.0062.080304T0720Z-080304T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 AM CST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF JASPER...
  SOUTHEASTERN WINSTON COUNTY IN NORTHWEST ALABAMA...

* UNTIL 200 AM CST

* AT 117 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OAKMAN...OR 13
  MILES SOUTHWEST OF JASPER...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  TOWNLEY BY 125 AM CST...
  JASPER AND GAMBLE BY 130 AM CST...
  MANCHESTER BY 135 AM CST...

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3417 8710 3416 8710 3408 8709 3394 8709
      3392 8708 3367 8742 3368 8742 3369 8744
      3384 8749
TIME...MOT...LOC 0720Z 222DEG 44KT 3375 8740

$$
2 follow-up statements
000 
WWUS54 KBMX 040728
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 AM CST TUE MAR 4 2008

ALC127-133-040800-
/O.CON.KBMX.TO.W.0062.000000T0000Z-080304T0800Z/
WALKER AL-WINSTON AL-
128 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTHEASTERN WINSTON AND CENTRAL WALKER COUNTIES...

AT 125 AM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED 6
MILES SOUTH OF GAMBLE...OR ABOUT 6 MILES SOUTHWEST OF JASPER...MOVING
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  MANCHESTER AND WALKER COUNTY AIRPORT BY 135 AM CST...
  CURRY BY 140 AM CST...
  LAKE SHORE...SMITH DAM AND 7 MILES SOUTHEAST OF FALLS CITY BY 145
  AM CST...
  WILSON BEND BY 150 AM CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

LAT...LON 3416 8711 3415 8710 3409 8709 3396 8709
      3392 8708 3375 8731 3375 8736 3389 8743
TIME...MOT...LOC 0728Z 222DEG 44KT 3382 8732

$$
000 
WWUS54 KBMX 040742
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 AM CST TUE MAR 4 2008

ALC127-133-040800-
/O.CON.KBMX.TO.W.0062.000000T0000Z-080304T0800Z/
WALKER AL-WINSTON AL-
142 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTHEASTERN WINSTON AND NORTH CENTRAL WALKER COUNTIES...

AT 138 AM CST...DAMAGE WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR MANCHESTER...OR ABOUT NEAR JASPER...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  WILSON BEND AND 7 MILES SOUTHEAST OF FALLS CITY BY 150 AM CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

LAT...LON 3408 8709 3397 8709 3392 8708 3379 8727
      3403 8726 3416 8711 3415 8710
TIME...MOT...LOC 0742Z 222DEG 42KT 3393 8720

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 4, 12:51 AM CST, 29 minutes earlier.

Area forecast discussion, Mar 4, 12:51 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST TUE MAR 4 2008

.UPDATE...MESOSCALE DISCUSSION.

&&

.DISCUSSION...
A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY
THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN
HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY
LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE
ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH
NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI.

SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED
IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY.
SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN
HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND
MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF
SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH
UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT
SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH
COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE
OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE
DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES
AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT.

THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3
AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM.

75

&&

.AVIATION...06Z TAF DISCUSSION.

THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL
ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE
AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO
IFR CONDITIONS.  THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY.
AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE
AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION.  TIMING LOOKS TO BE
ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND
09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE
TSRA ARRIVAL.

&&

.PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/

DISCUSSION...

VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID
AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE
HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE
THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN
THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM
INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES
NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS
PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES
AND WESTWARD.

EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT
SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL
INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT
HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY
UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES...
THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL.

THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT
DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN
PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE
RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY
RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST
STATEMENTS AND WARNINGS THROUGH THE NIGHT.

75/LINHARES

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM.

&&

07/07/07
Hazardous weather outlook, Mar 3, 11:47 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST MON MAR 3 2008

ALZ011>015-017>050-041230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1147 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...
TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA OVERNIGHT.

FAR NORTHWEST COUNTIES HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND
ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP
BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS
THROUGH 3 AM.

THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A
SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE
REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE
SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP.

AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY
WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS TO 35 MPH OR
HIGHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM
TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE.

GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE
COLD FRONT.

ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF
CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS
WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT INTO EARLY TUESDAY MORNING.

75/LINHARES

In the hours before

Special weather statement, Mar 3, 11:28 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST MON MAR 3 2008

ALZ022-030-031-040600-
GREENE-PICKENS-SUMTER-
1128 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL MIDNIGHT CST...

AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  GORDO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST MON MAR 3 2008

ALZ030-040630-
SUMTER-
1157 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST...

AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINTERBISH.
  WHITFIELD.
  LILITA.
  COATOPA.
  BLUFFPORT.
  EPES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST TUE MAR 4 2008

ALZ039-040700-
MARENGO-
1218 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST...

AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NANAFALIA.
  SWEET WATER.
  HALF ACRE.
  CALVARY.
  LINDEN.
  THOMASTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 3, 10:51 PM CSTTornado WarningBMXGreene, Pickens, Sumter39 min
Mar 4, 12:36 AM CSTSevere Thunderstorm WarningBMXMarengo39 min
Mar 4, 12:41 AM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Mar 4, 12:49 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker41 min
Mar 4, 1:12 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry48 min
Mar 4, 1:46 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry44 min
Mar 4, 2:08 AM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa52 min
Mar 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Shelby, Talladega44 min
Mar 4, 3:03 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes42 min
Mar 4, 3:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, St. Clair, Talladega47 min
Mar 4, 3:16 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa44 min
Mar 4, 4:00 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery45 min
Mar 4, 5:50 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 4, 6:09 AM CSTFlash Flood WarningBMXLowndes2 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.